TheLupusSite.com banner

1 - 14 of 14 Posts

·
Pollianna
Joined
·
485 Posts
Discussion Starter #1
Hi guys, hope you are all as well as can be. I'm 3 months into Plaq and after a great start I am almost worse than ever. I am flaring and it's getting worse and worse. I am on my second round of mouth ulcers, have difficulty swallowing, burning knees, every joint seems to hurt. My eyes are bone dry. I have a sore throat and just woke up after another toxic nap. No idea how to get the flare over I have rearranged my work to give me an hr off in the day but am still on 6 day weeks, can't afford to reduce anymore, the worry of finance would just replace the physical problem and make me flare. Not sure what to do for the best

:worried:
 

·
Moderator
Joined
·
11,405 Posts
(((Pollianna)))

I think you might need to call your rhuemy and tell him how you are feeling. Maybe a short course of pred might help end this flare?

While you were feeling so good, maybe did you over do a bit? I know when I feel good I tend to over do and end up hurting even more. I see everything that needs to be done and I go overboard trying to get it done.:(

Working 6 days a week:eek: my goodness that is a lot of hours.

:hug:
Lyn
 

·
Registered
Joined
·
416 Posts
Pollianna,

I'm wondering the same as Lyn --- because you were feeling so well, did you over do it one day or over the course of many days or weeks?

Another thought I had was did you go from Plaquenil to the generic or vice versa or did the pharmacy change their supplier/manufacturer? I would check into this first because it could make a big difference and definitely cause your problems (your body can react to a change in binders, coatings, etc., according to my rheumatologist). If this isn't the case, definitely see your rheumatologist.

I have found taking 650 mgs of aspirin every 4 hrs, 24 hrs/day, really helps me --- without it I can't function. Not everyone can tolerate aspirin but it is considered superior to other NSAIDS for the inflammation related to lupus and related autoimmune diseases per Dubois and Dr. Wallace.


Barb
 

·
Moderator
Joined
·
4,430 Posts
Hiya Pollianna, definitely let your Rheumy know, a low dose pred may help you through this flare... plaq is only helping me a bit now..(mth 5) and think it is helping me off the pred...I wonder too if you have pushed yourself a bit too hard...easy to do when you feel better..take care, let us know how you get on..
Claire X
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Pollianna,
Have you talked with your doctor about the flare? It might be worth asking for steriods to help get thinks back in control again. You must of hit a trigger and it could of been stress that you are not even aware of. I hope that you feel better soon.
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter #6
Thank you guys for yr advice. I reckon I am stressed. I was okish though flaring badly, till my period came and that tension pushed me over the edge. I can't call the rheumy but have an appointment with my GP Friday for a review ( at my request ) I will ask him to up the Plaq to 400mg daily in 3 months if I am still flaring this badly but apart from that I am all outta ideas. The rheumy hasn't given me anything for pain relief :sad:

I am getting worse by the day, unable to stop doing stuff. My knees and whole legs feel like they are on fire but am terrified of steroids. I have come this far, will leave that in the event of an emergency if my organs are affected.

I have a boarder and think the constant company/being woken by someone else in the house etc might be adding to the situation. I needed to do it tho to survive financially and she is an angel. Living with a stranger must affect tho I guess.

Trying an antihystemine sp? to see if that does anything, asprin and parecetamol aren't even touching the pain. My nose seems to be clear and my chest is suddenly free, ddin't even know I had trouble breathing till I took it, weird lol. Not touching the athralgia tho,

Don't know what I would do without this site :hug:
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter #7
Barb, just registered what you said, great point. I will check it out, can I tell by the bubble pack? I did seem to start flaring when my Hospital script ran out and the GP prescribed :eek:
 

·
Moderator
Joined
·
4,430 Posts
Hiya Pollianna, did you get your vision checked before starting plaq? If so and all ok you def need to go to 400mgs plaq..unless you are wafer thin that is the usual dose, it is measure in body weight, others have stated the amount on previous threads..(can't remember it off hand).. you are probably not getting a high enough dose... don't worry too much if you have to go on pred short term, if only to stop the flare continuing/spreading and putting your body at further risk; sometimes prevention is the better option.. I am still coming down from pred after a sun induced flare in Dec, have to say that that was the first time in months that I had no pain for a while...sadly not true at the moment!:(
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter #9
:lol: am wafer thin Claire but am not going through another winter like the last . I actually seem to be getting worse. Hope yr pain eases soon :hug:

Got slight relief from antihystemine or sleep , maybe bit of both..... Will try and get sum pain relief from my doc. Trying to destress as well, need to make some positive moves in that direction I think.

xxP
 

·
Registered
Joined
·
416 Posts
pollianna;544966 said:
Barb, just registered what you said, great point. I will check it out, can I tell by the bubble pack? I did seem to start flaring when my Hospital script ran out and the GP prescribed :eek:
Hi pollianna,

No, you can't tell from your bubble pack. The pharmacist might be able to tell you but not likely. All you can do is to fill your prescription using the previous manufacturer, if there has been a change in manufacturer.

I think the fact your sleep is being disrupted may have a lot to do with the increase in symptoms. Having a boarder would definitely increase stress, at least for a while. If you get along well, you will probably adjust to the change over time. Perhaps you can ask your physician to prescibe something to help you sleep, something that might also address the pain such as amitriptyline, clonazepam or gabapentin.

Barb
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter #11
I will ask bout the amytriptyline, think I need something for pain.

ooooh I asked the proff of genetic dermatolology about the herberdens nodes and if they can go away.The don't unless they are caused by keratin build up.

flares back big time, I look terrible :worried: am off work till 6 tho :)
xx
 

·
Moderator
Joined
·
4,430 Posts
Hello my wafer thin friend... I take amitriptyline in small doses 10-30mgs at night which has helped me off to sleep generally...unless hubby is snoring like a water buffalo beside me..:lol: It also relaxes muscles which helps the joint pains... I do hope you get some relief soon... the chemist should be able to tell you what the meds were that they gave you, it should be on the computer system...take care of yourself...
Claire X
 

·
Registered
Joined
·
416 Posts
Thanks for the info about the herberden nodes!

I hope you're able to get some rest (and pain relief) before you have to go to work today.

Hugs,
Barb
 

·
Registered
Joined
·
14,661 Posts
Hello Polliana
I am sorry you are so unwell.
About the Plaqueni,l brand or generic, last I heard it is always the brand in the UK and thus, I guess, always the same manufacturer.
I had a bad skin reaction once to brand Plaquenil, a new prescription presumably to a new filler.

The maximum recommended dose of Plaquenil is 6.5mgs per kilo ideal body weight, meaning not actual weight if you are overweight Sometimes higher doses are given short term for a kick start. Dose is cumulative over the years so as the years go by the risk of eye problems theoretically increases.
I hope you can get some experienced advice about more effective treatment soon and I agree about asking for some Pred to tide you over.

I think it's a risky idea to start mega doses of aspirin or any other OTC NSAID without medical supervision, just in case you were thinking of doing so. Regular checks for possible damage eg to liver should be done as mentioned in DuBois and by Dr Wallace.

Make it quite clear how much your life and especially your work is being affected by pain. There is no shame in admitting it. Maybe you'll get more used to your boarder's presence if she has only been with you a short time. There's just my hubby and me almost all of the time but when our son was staying recently for the first time in years, I clean forgot he was here for a few seconds and wondered who on earth was moving around upstairs. Do give the amitryptiline a go

All the best Polliana and many hugs

Clare
 
1 - 14 of 14 Posts
Top